| Model Number |
GIF-XP170N |
| Medical Device Problem Code |
Failure to Clean Adequately (4048)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was observed during the device inspection, that the gastrointestinal videoscope exhibited foreign objects inside the suction cylinder.There were no reports of patient involvement.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus confirmed foreign material came out of the device, but the type of the material cannot be identified.It is possible that the foreign material may not have been removed because reprocessing could not be conducted properly due to leakage from right/left angulation control knob, and upward/downward angulation control knob.However, a definitive root cause cannot be determined.The event can be detected/prevented by following the instructions for use which state: instructions for use states the detection method in gif/cf-170 series operation manual chapter 3 preparation and inspection.Instructions for use states the preventative measures in gif/cf-170 series reprocessing manual chapter 5 reprocessing the endoscope.Olympus will continue to monitor field performance for this device.
Additional Manufacturer Narrative